EconPapers    
Economics at your fingertips  
 

Bounds for the sum of dependent risks and worst Value-at-Risk with monotone marginal densities

Ruodu Wang (), Liang Peng () and Jingping Yang ()

Finance and Stochastics, 2013, vol. 17, issue 2, 395-417

Abstract: In quantitative risk management, it is important and challenging to find sharp bounds for the distribution of the sum of dependent risks with given marginal distributions, but an unspecified dependence structure. These bounds are directly related to the problem of obtaining the worst Value-at-Risk of the total risk. Using the idea of complete mixability, we provide a new lower bound for any given marginal distributions and give a necessary and sufficient condition for the sharpness of this new bound. For the sum of dependent risks with an identical distribution, which has either a monotone density or a tail-monotone density, the explicit values of the worst Value-at-Risk and bounds on the distribution of the total risk are obtained. Some examples are given to illustrate the new results. Copyright Springer-Verlag Berlin Heidelberg 2013

Keywords: Complete mixability; Monotone density; Sum of dependent risks; Value-at-Risk; 60E05; 60E15; G10 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (28) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1007/s00780-012-0200-5 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:17:y:2013:i:2:p:395-417

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-11-06
Handle: RePEc:spr:finsto:v:17:y:2013:i:2:p:395-417